Ohio, 2026

Winter Weather in Ohio, February 6, 2026

February 6, 2026 · NWS IWX · 1 event in 1 county or zone

A fast moving system produced 3 to 5 inches of snow across portions of northwest Ohio. The timing of the event produced moderate to high impacts for the morning commute.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS IWX wrote it up.

A fast moving system produced 3 to 5 inches of snow across portions of northwest Ohio. The timing of the event produced moderate to high impacts for the morning commute.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before the first event at Feb 6, 2:25 AM EST, 2 hours 35 minutes earlier. Its key messages:

  • 1-3" of snow is expected for the entire area this morning, followed by a period of gusty winds and cold temperatures late today into tonight. Wind chill values around -10 are expected in NW Ohio by Saturday morning.
  • 1-3" of lake effect snow is expected along and west of US-31 tonight into Saturday.
  • Warmer temperatures are expected next week with a period of light rain possible late Tuesday into Wednesday.
Area forecast discussion, Feb 6, 2:25 AM EST, 2 hours 35 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
225 AM EST Fri Feb 6 2026

.KEY MESSAGES...

- 1-3" of snow is expected for the entire area this morning,
  followed by a period of gusty winds and cold temperatures late
  today into tonight. Wind chill values around -10 are expected
  in NW Ohio by Saturday morning.

- 1-3" of lake effect snow is expected along and west of US-31
  tonight into Saturday.

- Warmer temperatures are expected next week with a period of
  light rain possible late Tuesday into Wednesday.

&&

.DISCUSSION...
Issued at 225 AM EST Fri Feb 6 2026

Second shortwave on the cyclonic side of 150kt upper level jet now
racing into the area. Healthy LLJ/theta-e surge noted with this wave
as well as good low/midlevel fgen in a region of reduced stability
aloft. All of this is leading to bands of moderate (briefly heavy)
snow upstream that will move through the area during the morning
hours. As has been discussed, the saving grace here is that the
window of forcing is very brief, only about 3-5 hours for any one
location. Snowfall rates may reach 1"/hr during that time but those
heavier rates should remain more isolated and brief. Increased snow
amounts some to account for this but still only getting 1-3" given
lower than normal snow ratios (10-12:1). Winds will be relatively
light during the period of heaviest snow and temps will actually be
just below freezing. Have therefore decided against a winter weather
advisory and will instead continue to handle with SPS's. This snow
will end everywhere by 16Z. CAA and gusty winds do ramp up later
this afternoon. A few snow showers are possible as this occurs but
amounts will be very light. Similarly, some drifting snow is
possible in open/rural areas similar to last evening but degree of
warm air during the day/low snow ratios may limit the degree of
blowing/drifting. Here again expect impacts low enough to handle
with SPS's as needed.

Of slightly greater concern is the potential for LES in our W/NW
counties tonight into Sat. A favorable NNW fetch will develop
(though some backing over the U.P. limits Lake Superior connection)
with hints of a single, dominant band trying to develop. Instability
parameters aren't great but aren't terrible either with inversion
heights around 5 kft and at least a brief period of near-zero theta-
e lapse rates. Enough confidence in at least measurable snow over
Berrien, La Porte, western St. Joseph (IN) to significantly increase
PoP's overnight and well into Sat with the heaviest rates expected
around 06Z tonight. Total amounts are much less certain though. Will
hold with 1-3" for now but further refinements are quite possible.

The other minor issue will be wind chills around -10F in our eastern
zones away from the lake clouds late tonight. This is short of
advisory criteria for us with limited impacts anticipated anyway
given several recent cold spells and Saturday timing. No headlines
needed.

Active northwest flow pattern continues over the weekend with one
more shortwave diving through the area early Sun. This wave is
notably weaker and drier but should still squeeze out another
dusting of snow with the best chances currently along/north of US-
30. Pattern finally shifts a bit by next week as persistent longwave
ridge over the western CONUS folds eastward. This results in
pronounced WAA aloft but of course surface temps will be heavily
modulated by cold, deep snowpack over most of the area. A run at low
40s is possible by Tue/Wed. This will also correspond to our next
chance for precip. Still some concern for freezing rain given very
cold surface temps but degree of WAA aloft is impressive and will
likely support just rain Tue night/Wed transitioning back to light
snow in CAA Wed night/Thu. Still a lot of details to hammer out in
this timeframe though.

&&

.AVIATION /06Z TAFS THROUGH 06Z SATURDAY/...
Issued at 1227 AM EST Fri Feb 6 2026

Light radar returns this hours are resulting in a few flurries
here at the office (Syracuse, IN). Forecast soundings depict a
marginal conditions for any FZDZ with a saturated Dendritic
Growth Zone.

Primary concern for this TAF period is an area of snow racing
southeast through. This will bring a period of snow to the
terminals this morning. High confidence in a period of IFR
conditions, perhaps even LIFR. High confidence on the time of
arrival as well, but trends will continue to be monitored. Low
ceilings stick around after the snow moves through. Wind veers
and gusts increase as low pressure deepens across the upper
Great Lakes.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...None.
OH...None.
MI...None.
MARINE...None.

&&

DISCUSSION...AGD
AVIATION...Brown
Hazardous weather outlook, Feb 6, 4:26 AM EST, 34 minutes before
Hazardous Weather Outlook
National Weather Service Northern Indiana
426 AM EST Fri Feb 6 2026

INZ005>009-012>015-017-018-020-022>027-032>034-103-104-116-203-204-
216-MIZ078>081-177-277-OHZ001-002-004-005-015-016-024-025-070930-
Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke-Pulaski-Marshall-
Fulton IN-Whitley-Allen IN-White-Cass IN-Miami-Wabash-Huntington-
Wells-Adams-Grant-Blackford-Jay-Northern La Porte-
Eastern St. Joseph IN-Northern Kosciusko-Southern La Porte-
Western St. Joseph IN-Southern Kosciusko-Cass MI-St. Joseph MI-
Branch-Hillsdale-Northern Berrien-Southern Berrien-Williams-
Fulton OH-Defiance-Henry-Paulding-Putnam-Van Wert-Allen OH-
426 AM EST Fri Feb 6 2026 /326 AM CST Fri Feb 6 2026/

This Hazardous Weather Outlook is for northern Indiana, southwest
Michigan and northwest Ohio.

.DAY ONE...Today and tonight.

1 to 3 inches of snow is expected this morning, followed by a period
of gusty winds and cold temperatures late today into tonight.

1 to 3 inches of lake effect snow is expected along and west of
Highway 31 tonight into Saturday.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Wind chill values around -10 are expected in northwest Ohio Saturday
morning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected but snowfall reports are always
appreciated.

In the hours before

Special weather statement, Feb 6, 2:57 AM EST, 2 hours 3 minutes before
Special Weather Statement
National Weather Service Northern Indiana
257 AM EST Fri Feb 6 2026

INZ005>009-012>015-017-018-020-022>027-032>034-103-104-116-203-
204-216-MIZ078>081-177-277-OHZ001-002-004-005-015-016-024-025-
061300-
Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke-Pulaski-Marshall-
Fulton IN-Whitley-Allen IN-White-Cass IN-Miami-Wabash-Huntington-
Wells-Adams-Grant-Blackford-Jay-Northern La Porte-
Eastern St. Joseph IN-Northern Kosciusko-Southern La Porte-
Western St. Joseph IN-Southern Kosciusko-Cass MI-St. Joseph MI-
Branch-Hillsdale-Northern Berrien-Southern Berrien-Williams-
Fulton OH-Defiance-Henry-Paulding-Putnam-Van Wert-Allen OH-
Including the cities of Elkhart, Goshen, Nappanee, Lagrange,
Topeka, Shipshewana, Angola, Fremont, Kendallville, Ligonier,
Albion, Auburn, Garrett, Knox, North Judson, Bass Lake, Winamac,
Francesville, Medaryville, Plymouth, Bremen, Culver, Rochester,
Akron, Columbia City, Tri-Lakes, South Whitley, Fort Wayne,
New Haven, Monticello, Monon, Brookston, Logansport,
Royal Center, Peru, Grissom AFB, Mexico, Wabash,
North Manchester, Huntington, Roanoke, Bluffton, Ossian, Decatur,
Berne, Marion, Gas City, Upland, Hartford City, Montpelier,
Portland, Dunkirk, Michigan City, La Porte, Kingsbury, Fish Lake,
South Bend, Mishawaka, Lakeville, Granger, Syracuse, Milford,
North Webster, Leesburg, Wanatah, La Crosse, Union Mills,
North Liberty, New Carlisle, Walkerton, Warsaw, Winona Lake,
Silver Lake, Mentone, Dowagiac, Cassopolis, Edwardsburg,
Marcellus, Sturgis, Three Rivers, White Pigeon, Mendon,
Coldwater, Bronson, Hillsdale, Jonesville, Litchfield,
Benton Harbor, St. Joseph, Paw Paw Lake, Niles, New Buffalo,
Stevensville, Berrien Springs, Bryan, Edgerton, Wauseon,
Archbold, Swanton, Delta, Defiance, Sherwood, Hicksville,
Napoleon, Deshler, Liberty Center, Paulding, Antwerp, Payne,
Ottawa, Leipsic, Columbus Grove, Continental, Pandora, Van Wert,
Ohio City, Lima, and Spencerville
257 AM EST Fri Feb 6 2026 /157 AM CST Fri Feb 6 2026/

...Accumulating Snow and Slick Roads This Morning...

A fast moving weather system will bring a period of accumulating
snow this morning. 1 to 3 inches of accumulation is expected with
rates up to 1 inch per hour possible. This will result in slick
travel conditions due to snow covered roads for the morning
commute. Drivers are urged to use caution and plan for extra time
to reach their destination. The snow will end from northwest to
southeast around 9 AM EST /8 AM CST/.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 winter weather. Local standard time, as filed.

Winter Weather, Van Wert

When
February 6, 5:00 AM EST to 9:00 AM EST
Where
Van Wert forecast zone
Reported by
Public
Coordinates
40.855, -84.586 (the zone’s center; the record gives no point)

Bands of snow produced 2 to 5 inches of snow accumulation during the early morning hours of February 6th. Snowfall rates briefly reached as high as 1 to 2 inches per hour in association with the heavier bands of snow. A snowfall report of 4 inches was received from the public near Wren, OH. The morning commute was impacted with numerous slide-offs and accidents reported across the region.

What these are

Winter Weather
Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Ohio in 2026Every state in 2026This day in weather historyWarnings in Ohio, February 2026

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1319823.